Alert archive / Illinois / Severe Thunderstorm Warnings in 2017
Severe Thunderstorm Warning 199, NWS Paducah, KY
NWS Paducah, KY issued this severe thunderstorm warning at Sep 18, 2017, 8:50 PM CDT for 4 counties in Illinois. It was in force for 14 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Sep 18, 2017, 8:50 PM CDT (01:50 UTC)
- Expired
- Sep 18, 2017, 9:04 PM CDT
- In force
- 14 min
- Issued by
- NWS Paducah, KY
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 50.0 mph
Counties Franklin County, IL, Jackson County, IL, Perry County, IL, Williamson County, IL
The radar
The Paducah radar (KPAH), 98 km from the middle of the area, began a volume at 01:53 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Little Rock, AR (KBYH), launched 00:00Z, 1.8 hours before the alert went out and 349 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 902 J/kg
- Mixed-layer CIN
- -30 J/kg
- Mixed-layer LCL
- 1476 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- -8 m²/s²
- 0-3 km storm-relative helicity
- 27 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 18, 6:42 PM CDT, 2 hours 8 minutes earlier.
Area forecast discussion, Sep 18, 6:42 PM CDT, 2 hours 8 minutes before
Area Forecast Discussion National Weather Service Paducah KY 642 PM CDT Mon Sep 18 2017 .SHORT TERM...(Tonight through Wednesday night) Issued at 252 PM CDT Mon Sep 18 2017 Scattered thunderstorms developed by mid-afternoon, concentrated in a region of strong differential heating on the southeast edge of this morning's thickest cloudiness. A few of these storms briefly pulsed up to strong levels, however heavy rain and gusty winds to 30 mph have been the main hazards. A weak 500 mb shortwave trough over the central Plains is aiding development of convection in this moist and unstable air mass. Short-term model guidance such as the ruc/hrrr indicate waves of convection will persist much of the night ahead of this shortwave. As instability wanes tonight, thunder will become more isolated. Scattered to numerous showers will persist through the night. On Tuesday, there will be a slow decrease in precipitation coverage from west to east as the 500 mb shortwave passes across our region. The models vary in the timing and location of the shortwave energy, which is so subtle that its hard to define in some models. Much of southern IL and southeast MO will be dry in the afternoon. Mainly dry weather is expected Tuesday night through Wednesday night as a sharp 500 mb ridge develops quickly over the Lower Ohio Valley. However, a few diurnally induced showers or storms could develop Wednesday on the front side of the ridge. A slight chance pop will remain in the forecast for Wednesday, mainly southeast of a kevv to kpof line. Temps will change little over the next couple days in the stagnant pattern. The main driver of temp trends will be clouds and precip. Given the gradual drying trend, highs should tick upward each day. Highs by Wednesday will be near 90, except mid 80s where the highest pops are forecast over the khop area. Overnight lows will be mainly in the upper 60s to around 70. .LONG TERM...(Thursday through Monday) Issued at 252 PM CDT Mon Sep 18 2017 Fairly high confidence in the extended with good model agreement and high pressure in charge. The extended continues to advertise mainly dry conditions with high pressure both at the surface and aloft. However there is southerly flow in tact with plenty of moisture...especially late in the forecast as the high starts to drift to the east. This will allow the gulf to be open for business. The combination of above normal temperature and plenty of available moisture will not be able to rule out at least isolated chances of showers and storms. Especially during the max heating of the day. The models are indicating a front trying to work into the area by the middle of next week. Models are in good agreement with this scenario. It is climatologically fitting as well. Again temperatures will remain well above normal for both highs and lows. && .AVIATION... Issued at 640 PM CDT Mon Sep 18 2017 Still maintain some MVFR visibilities with VFR ceilings associated with convective activity in or near the WFO PAH TAF locations this evening. Anticipate any lingering convective activity will occur near the TAF locations before 06z, with the development of patchy fog between 11z-14z Tuesday. Maintain VFR conditions on Tuesday with little direct impact, due to convection, on ceilings and visibilities. && .PAH WATCHES/WARNINGS/ADVISORIES... IL...None. MO...None. IN...None. KY...None. && SHORT TERM...MY LONG TERM...KH AVIATION...Smith
Hazardous weather outlook, Sep 18, 4:09 AM CDT, 16 hours 41 minutes before
Hazardous Weather Outlook National Weather Service Paducah KY 409 AM CDT Mon Sep 18 2017 ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087- 100-107>112-114-191000- Jefferson-Wayne IL-Edwards-Wabash-Perry IL-Franklin-Hamilton- White-Jackson-Williamson-Saline-Gallatin-Union-Johnson-Pope- Hardin-Alexander-Pulaski-Massac-Gibson-Pike-Posey-Vanderburgh- Warrick-Spencer-Fulton-Hickman-Carlisle-Ballard-McCracken-Graves- Livingston-Marshall-Calloway-Crittenden-Lyon-Trigg-Caldwell- Union KY-Webster-Hopkins-Christian-Henderson-Daviess-McLean- Muhlenberg-Todd-Perry MO-Bollinger-Cape Girardeau-Wayne MO-Carter- Ripley-Butler-Stoddard-Scott-Mississippi-New Madrid- 409 AM CDT Mon Sep 18 2017 This Hazardous Weather Outlook is for portions of southern Illinois, southwest Indiana, western Kentucky, and southeast Missouri. .DAY ONE...Today and Tonight The chance of thunderstorms continues across the entire region today, primarily during the afternoon and evening hours. Storms will produce lightning and locally heavy rain. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday A small chance of thunderstorms lingers on Tuesday with better chances across southwest Indiana and the Kentucky Pennyrile. Small chances of mainly heat of the day storms are forecast primarily for the southern half of the area Wednesday through Friday. Locally heavy rainfall and lightning will be the primary concerns. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated at this time.
In the hours before
Special weather statement, Sep 18, 7:58 PM CDT, 52 minutes before
Special Weather Statement
National Weather Service Paducah KY
758 PM CDT MON SEP 18 2017
ILZ084-088-190130-
Jackson IL-Union IL-
758 PM CDT MON SEP 18 2017
...SPECIAL WEATHER STATEMENT...
At 758 PM CDT, Doppler radar was tracking a strong thunderstorm near
Cobden, or 8 miles northwest of Jonesboro, moving northeast at 25
mph.
Half inch hail and winds in excess of 30 mph will be possible with
this storm through 820 p.m.
Locations impacted include...
Cobden, Cedar Lake Area, Makanda and Alto Pass.
LAT...LON 3765 8915 3760 8915 3760 8914 3744 8935
3754 8949 3775 8930
TIME...MOT...LOC 0058Z 222DEG 23KT 3754 8937
CNSpecial weather statement, Sep 18, 8:19 PM CDT, 31 minutes before
Special Weather Statement National Weather Service Paducah KY 819 PM CDT MON SEP 18 2017 ILZ084-085-088-190145- Jackson IL-Union IL-Williamson IL- 819 PM CDT MON SEP 18 2017 ...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL UNION... SOUTHWESTERN WILLIAMSON AND SOUTHEASTERN JACKSON COUNTIES UNTIL 845 PM CDT... At 819 PM CDT, Doppler radar was tracking a strong thunderstorm over Cedar Lake Area, or near Carbondale, moving northeast at 25 mph. The storm has increased again in intensity, and is headed for the Carbondale area. Nickel size hail and winds in excess of 40 mph will be possible with this storm. Locations impacted include... Carbondale, Carterville, De Soto, Cambria, Cedar Lake Area and Makanda. LAT...LON 3753 8923 3765 8939 3784 8922 3770 8902 TIME...MOT...LOC 0119Z 221DEG 22KT 3765 8929 CN
The office that day
Everything else NWS Paducah, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 18, 11:28 PM CDT | Special Weather Statement | PAH | Lyon | 47 min |
| Sep 18, 7:58 PM CDT | Special Weather Statement | PAH | Union | 32 min |
| Sep 18, 8:19 PM CDT | Special Weather Statement | PAH | Jackson | 26 min |
| Sep 18, 8:25 PM CDT | Severe Thunderstorm Warning | PAH | Jackson, Williamson | 35 min |
| Sep 19, 12:43 AM CDT | Severe Thunderstorm Warning | PAH | Alexander, Union | 47 min |
| Sep 19, 1:15 AM CDT | Special Weather Statement | PAH | Union | 45 min |
| Sep 19, 12:03 AM CDT | Special Weather Statement | PAH | Cape Girardeau | 42 min |
| Sep 19, 12:11 AM CDT | Severe Thunderstorm Warning | PAH | Cape Girardeau | 34 min |
Nearby
Severe Thunderstorm Warnings in Illinois, 2017Every severe thunderstorm warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.